Advanced Search
Article Contents
Article Contents

Hopf bifurcation for a spatially and age structured population dynamics model

Abstract Related Papers Cited by
  • This paper is devoted to the study of a spatially and age structured population dynamics model. We study the stability and Hopf bifurcation of the positive equilibrium of the model by using a bifurcation theory in the context of integrated semigroups. This problem is a first example for Hopf bifurcation for a spatially and age/size structured population dynamics model. Bifurcation analysis indicates that Hopf bifurcation occurs at a positive age/size dependent steady state of the model. The results are confirmed by some numerical simulations.
    Mathematics Subject Classification: 37L10, 37G15, 35B32, 35K55, 92D25.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Bertoni, Periodic solutions for non-linear equations of structured populations, J. Math. Anal. Appl., 220 (1998), 250-267.doi: 10.1006/jmaa.1997.5878.


    P. Bi and X. Fu, Hopf bifurcation in an age-dependent population model with delayed birth process, I. J. Bifurcation and Chaos, 22 (2012), 1250146, 16pp.doi: 10.1142/S0218127412501465.


    C. Castillo-Chavez, H. W. Hethcote, V. Andreasen, S. A. Levin and W. M. Liu, Epidemiological models with age structure, proportionate mixing, and cross-immunity, J. Math. Biol., 27 (1989), 233-258.doi: 10.1007/BF00275810.


    J. Chu, A. Ducrot, P. Magal and S. Ruan, Hopf bifurcation in a size-structured population dynamic model with random growth, Journal of Differential Equations, 247 (2009), 956-1000.doi: 10.1016/j.jde.2009.04.003.


    J. Chu and P. Magal, Hopf bifurcation for a size structured model with resting phase, Discrete and Continuous Dynamical Systems, 33 (2013), 4891-4921.doi: 10.3934/dcds.2013.33.4891.


    J. Chu, P. Magal and R. Yuan, Hopf bifurcation for a maturity structured population dynamic model, J. Nonlinear Sci., 21 (2011), 521-562.doi: 10.1007/s00332-010-9091-9.


    M. G. Crandall and P. H. Rabinowitz, The Hopf bifurcation theorem in infinite dimensions, Arch. Rational Mech. Anal., 67 (1977), 53-72.doi: 10.1007/BF00280827.


    J. M. Cushing, Model stability and instability in age structured populations, J. Theoret. Biol., 86 (1980), 709-730.doi: 10.1016/0022-5193(80)90307-0.


    J. M. Cushing, Bifurcation of time periodic solutions of the McKendrick equations with applications to population dynamics, Comput. Math. Appl., 9 (1983), 459-478.doi: 10.1016/0898-1221(83)90060-3.


    A. Ducrot, Travelling waves for a size and space structured model in population dynamics: Point to sustained oscillating solution connections, Journal of Differential Equations, 250 (2011), 410-449.doi: 10.1016/j.jde.2010.09.019.


    A. Ducrot, Z. Liu and P. Magal, Essential growth rate for bounded linear perturbation of non densely defined Cauchy problems, J. Math. Anal. Appl., 341 (2008), 501-518.doi: 10.1016/j.jmaa.2007.09.074.


    A. Ducrot, P. Magal and O. Seydi, Nonlinear boundary conditions derived by singular perturbation in age structured population dynamics model, J. Appl. Anal. Comput., 1 (2011), 373-395.


    M. Doumic, A. Marciniak-Czochra, B. Perthame and J. P. Zubelli, A structured population model of cell differentiation, SIAM J. Appl. Math., 71 (2011), 1918-1940.doi: 10.1137/100816584.


    H. Inaba, Mathematical analysis for an evolutionary epidemic model, in Mathematical Models in Medical and Health Sciences (eds. M. A. Horn, G. Simonett and G. F. Webb), Vanderbilt Univ. Press, Nashville, TN, 1998, 213-236.


    H. Inaba, Endemic threshold and stability in an evolutionary epidemic model, in Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods, and Theory (eds. C. Castillo-Chavez, et al.), Springer-Verlag, New York, 2002, 337-359.doi: 10.1007/978-1-4613-0065-6_19.


    T. Kostova and J. Li, Oscillations and stability due to juvenile competitive effects on adult fertility, Comput. Math. Appl., 32 (1996), 57-70.doi: 10.1016/S0898-1221(96)00197-6.


    Z. Liu, P. Magal and S. Ruan, Hopf bifurcation for non-densely defined Cauchy problems, Zeitschrift fur Angewandte Mathematik und Physik, 62 (2011), 191-222.doi: 10.1007/s00033-010-0088-x.


    P. Magal, Compact attractors for time-periodic age structured population models, Electron. J. Differential Equations, 2001 (2001), 1-35.


    P. Magal and S. Ruan, Center manifolds for semilinear equations with non-dense domain and applications to Hopf bifurcation in age structured models, Mem. Amer. Math. Soc., 202 (2009), vi+71 pp.doi: 10.1090/S0065-9266-09-00568-7.


    P. Magal and S. Ruan, On semilinear Cauchy problems with non-dense domain, Advances in Differential Equations, 14 (2009), 1041-1084.


    P. Magal and S. Ruan, Sustained oscillations in an evolutionary epidemiological model of influenza A drift, Proc. R. Soc. A, 466 (2010), 965-992.doi: 10.1098/rspa.2009.0435.


    K. Pakdaman, B. Perthame and D. Salort, Dynamics of a structured neuron population, Nonlinearity, 23 (2010), 55-75.doi: 10.1088/0951-7715/23/1/003.


    J. Prüss, On the qualitative behaviour of populations with age-specific interactions, Comput. Math. Appl., 9 (1983), 327-339.doi: 10.1016/0898-1221(83)90020-2.


    W. E. Ricker, Stock and recruitment, J. Fish. Res. Board Canada, 11 (1954), 559-623.doi: 10.1139/f54-039.


    W. E. Ricker, Computation and interpretation of biological studies of fish populations, Bull. Fish. Res. Bd. Canada, 191 (1975).


    Y. Su, S. Ruan and J. Wei, Periodicity and synchronization in blood-stage malaria infection, Journal of Mathematical Biology, 63 (2011), 557-574.doi: 10.1007/s00285-010-0381-5.


    J. H. Swart, Hopf bifurcation and the stability of nonlinear age-dependent population models, Comput. Math. Appl., 15 (1988), 555-564.doi: 10.1016/0898-1221(88)90280-5.


    H. R. Thieme, Semiflows generated by Lipschitz perturbations of non-densely defined operators, Differential Integral Equations, 3 (1990), 1035-1066.


    H. R. Thieme, Integrated semigroups and integrated solutions to abstract Cauchy problems, J. Math. Anal. Appl., 152 (1990), 416-447.doi: 10.1016/0022-247X(90)90074-P.


    H. R. Thieme, Quasi-compact semigroups via bounded perturbation, in Advances in Mathematical Population Dynamics-Molecules, Cells and Man (eds. O. Arino, D. Axelrod and M. Kimmel), Ser. Math. Biol. Med., 6, World Sci. Publ., River Edge, NJ, 1997, 691-711.


    Z. Wang and Z. Liu, Hopf bifurcation of an age-structured compartmental pest-pathogen model, J. Math. Anal. Appl., 385 (2012), 1134-1150.doi: 10.1016/j.jmaa.2011.07.038.


    J. Wu, Theory and Applications of Partial Functional-Differential Equations, Springer-Verlag, New York, 1996.doi: 10.1007/978-1-4612-4050-1.


    P. Zhang, Z. Feng and F. Milner, A schistosomiasis model with an age structure in human hosts and its application to treatment strategies, Math. Biosci., 205 (2007), 83-107.doi: 10.1016/j.mbs.2006.06.006.

  • 加载中

Article Metrics

HTML views() PDF downloads(206) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint